Alert archive / Georgia / Red Flag Warnings in 2006

Red Flag Warning 48, NWS Tallahassee, FL

April 5, 200626 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 5, 2006, 3:09 PM EDT for 26 counties in Georgia; 16 counties in Florida. It took effect at Apr 6, 2006, 4:51 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:09 PM EDT (19:09 UTC)
In effect from
Apr 6, 2006, 4:51 AM EDT
Expired
Apr 6, 2006, 9:00 PM EDT
In force
16 hr
Issued by
NWS Tallahassee, FL
All 42 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3092 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 051909
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM EDT WED APR 5 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO LONG DURATIONS OF
RELATIVE HUMIDITIES LESS THAN 25 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT (8 PM CDT) THIS
EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT...

...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN
35 PERCENT..

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN 25 PERCENT...

.DISCUSSION...AS THE SURFACE HIGH PRESSURE MOVES EAST OF THE AREA ON
THURSDAY WINDS WILL SWING AROUND TO THE SOUTHEAST AND SOUTH ALLOWING
LOW LEVEL MOISTURE TO GRADUALLY INCREASE. HOWEVER...RED FLAG CONDITIONS
ARE STILL EXPECTED OVER NORTH FLORIDA AND POSSIBLY OUR GEORGIA ZONES.
BY FRIDAY...MOISTURE WILL INCREASE ENOUGH THAT RED FLAG CONDITIONS
ARE NO LONGER EXPECTED.

FLZ007-009>013-016>019-026>029-034-060100-
/O.UPG.KTAE.FW.A.0046.060406T1600Z-060406T2300Z/
/O.NEW.KTAE.FW.W.0048.060406T1600Z-060407T0000Z/
/O.CON.KTAE.FW.W.0047.000000T0000Z-060406T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
209 PM CDT WED APR 5 2006 /309 PM EDT WED APR 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED
FLAG WARNING FROM 12 PM EDT /11 AM CDT UNTIL 8 PM EDT /7 PM CDT/
THURSDAY. THIS WARNING REPLACES THE FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ014-015-060100-
/O.NEW.KTAE.FW.W.0048.060406T1600Z-060407T0000Z/
/O.CON.KTAE.FW.W.0047.000000T0000Z-060406T0100Z/
GULF-FRANKLIN-
209 PM CDT WED APR 5 2006 /309 PM EDT WED APR 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM
EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED
FLAG WARNING FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/
THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-052300-
/O.NEW.KTAE.FW.A.0047.060406T1800Z-060406T2300Z/
/O.CON.KTAE.FW.W.0047.000000T0000Z-060405T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
309 PM EDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE ANTICIPATED. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM
TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

BARRY
6 follow-up statements
000 
WWUS82 KTAE 052307
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT WED APR 5 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT (8 PM CDT)
THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN 35
PERCENT...

...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITIES LESS THAN 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA
DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN
25 PERCENT...

.DISCUSSION...AS THE SURFACE HIGH PRESSURE RIDGE MOVES EAST OF
THE AREA ON THURSDAY...WINDS WILL SWING AROUND TO THE SOUTH ALLOWING
LOW LEVEL MOISTURE TO GRADUALLY INCREASE. HOWEVER...RED FLAG
CONDITIONS ARE STILL EXPECTED OVER NORTH FLORIDA AND POSSIBLY OVER 
SOUTH GEORGIA. BY FRIDAY...MOISTURE WILL INCREASE ENOUGH THAT RED
FLAG CONDITIONS WILL NO LONGER BE EXPECTED.

GAZ120>131-142>148-155>161-061230-
/O.EXP.KTAE.FW.W.0047.000000T0000Z-060405T2300Z/
/O.CON.KTAE.FW.A.0047.060406T1800Z-060406T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
707 PM EDT WED APR 5 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ007-009>019-026>029-034-060100-
/O.CON.KTAE.FW.W.0047.000000T0000Z-060406T0100Z/
/O.CON.KTAE.FW.W.0048.060406T1600Z-060407T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
607 PM CDT WED APR 5 2006 /707 PM EDT WED APR 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT
/11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

JAMSKI
000 
WWUS82 KTAE 060107
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EDT WED APR 5 2006

...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITIES LESS THAN 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA
DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN
25 PERCENT...

.DISCUSSION...AS THE SURFACE HIGH PRESSURE RIDGE MOVES EAST OF
THE AREA ON THURSDAY...WINDS WILL SWING AROUND TO THE SOUTH
ALLOWING LOW LEVEL MOISTURE TO GRADUALLY INCREASE. HOWEVER...RED
FLAG CONDITIONS ARE STILL EXPECTED OVER NORTH FLORIDA AND
POSSIBLY OVER SOUTH GEORGIA. BY FRIDAY...MOISTURE WILL INCREASE
ENOUGH THAT RED FLAG CONDITIONS WILL NO LONGER BE EXPECTED.

FLZ007-009>019-026>029-034-061230-
/O.EXP.KTAE.FW.W.0047.000000T0000Z-060406T0100Z/
/O.CON.KTAE.FW.W.0048.060406T1600Z-060407T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
807 PM CDT WED APR 5 2006 /907 PM EDT WED APR 5 2006/

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/
TO 8 PM EDT /7 PM CDT/ THURSDAY FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-061230-
/O.CON.KTAE.FW.A.0047.060406T1800Z-060406T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
907 PM EDT WED APR 5 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 060909
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 AM EDT THU APR 6 2006

...A RED FLAG WARNING IS IN EFFECT TODAY FROM 2 PM EDT UNTIL 7 PM
EDT FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...A RED FLAG WARNING IS IN EFFECT TODAY FROM 11 AM EDT (10 AM
CDT) UNTIL 9 PM EDT (8 PM CDT) FOR THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
LESS THAN 35 PERCENT...

.DISCUSSION...RED FLAG CONDITIONS ARE EXPECTED AGAIN TODAY OVER THE
FLORIDA PANHANDLE AND BIG BEND AS WELL AS SOUTHWEST AND SOUTH-
CENTRAL GEORGIA WITH DRY AIR IN PLACE. HIGH PRESSURE WILL BE
MOVING TOWARDS THE EAST COAST TODAY HOWEVER AND SOUTHERLY WINDS
WILL START INCREASING MOISTURE THROUGHOUT THE AREA. RED FLAG
CONDITIONS ARE NOT ANTICIPATED FRIDAY OR SATURDAY AS A FRONTAL
SYSTEM APPROACHES.

GAZ120>131-142>148-155>161-061930-
/O.UPG.KTAE.FW.A.0047.060406T1800Z-060406T2300Z/
/O.EXB.KTAE.FW.W.0048.060406T1800Z-060406T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
451 AM EDT THU APR 6 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO 
LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 25 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THIS UPGRADES THE FIRE WEATHER WATCH WHICH WAS
PREVIOUSLY IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE FIRE 
GROWTH POTENTIAL.

$$

FLZ007-009>019-026>029-034-061930-
/O.EXT.KTAE.FW.W.0048.060406T1500Z-060407T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
351 AM CDT THU APR 6 2006 /451 AM EDT THU APR 6 2006/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING FOR THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT...

THE RED FLAG WARNING IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

MCNATT
000 
WWUS82 KTAE 061922
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT THU APR 6 2006

...A RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 7 PM EDT FOR 
SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO LONG DURATIONS OF 
RELATIVE HUMIDITY LESS THAN 25 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 9 PM EDT (8 PM
CDT) FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT...

.DISCUSSION...EXTREMELY DRY AIR STILL RESIDES THROUGH THE FORECAST
AREA AS A HIGH PRESSURE SYSTEM DOMINATES THE SOUTHEAST U.S. THE
HIGH PRESSURE WILL CONTINUE TO MOVE TOWARDS THE EAST COAST TODAY
AS A SURFACE FRONT APPROACHES THE FORECAST AREA. AS THE WIND FLOW
SHIFTS TO THE SOUTH...MOISTURE WILL INCREASE THROUGHOUT THE AREA.
THEREFORE...RED FLAG CONDITIONS ARE NOT ANTICIPATED FRIDAY OR
SATURDAY AS A FRONTAL SYSTEM APPROACHES.

GAZ120>131-142>148-155>161-062300-
/O.CON.KTAE.FW.W.0048.000000T0000Z-060406T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
322 PM EDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
DUE TO RELATIVE HUMIDITY VALUES BELOW 25 PERCENT FOR FOUR OR MORE
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

FLZ007-009>019-026>029-034-070100-
/O.CON.KTAE.FW.W.0048.000000T0000Z-060407T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
222 PM CDT THU APR 6 2006 /322 PM EDT THU APR 6 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING DUE TO RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR
FOUR OR MORE HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITIES WILL ENHANCE THE
FIRE GROWTH POTENTIAL.

$$

WOOL/HICKS
000 
WWUS82 KTAE 091528
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 AM EDT SUN APR 9 2006

...RED FLAG WARNING THAT WAS IN EFFECT FOR SUNDAY AFTERNOON AND
EVENING HAS BEEN CANCELLED...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND BIG BEND FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND BRING
BREEZY NORTHEAST WINDS. AN AREA OF LOW CLOUDINESS MOVED OVER THE REGION
THIS MORNING AND HAS KEPT TEMPERATURES FROM RISING TO QUICKLY. THESE
CLOUDS WILL PREVENT RED FLAG CONDITIONS TODAY ACROSS THE REGION. A SURGE
OF MUCH DRIER AIR WILL OVERSPREAD THE REGION ON MONDAY CREATING POSSIBLE
RED FLAG CONDITIONS ACROSS NORTHERN FLORIDA. 

FLZ007-009>011-013-016>019-026>029-092130-
/O.CAN.KTAE.FW.W.0050.060409T1900Z-060410T0100Z/
/O.CON.KTAE.FW.A.0048.060410T1600Z-060411T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
1028 AM CDT SUN APR 9 2006 /1128 AM EDT SUN APR 9 2006/

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON AND EVENING 
FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND THE
FLORIDA BIG BEND...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON AND EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ012-014-015-034-092130-
/O.CON.KTAE.FW.A.0048.060410T1600Z-060411T0100Z/
BAY-GULF-FRANKLIN-DIXIE-
1028 AM CDT SUN APR 9 2006 /1128 AM EDT SUN APR 9 2006/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

A FIRE WEATHER WATCH CONTINUES FOR MONDAY AFTERNOON THROUGH MONDAY
EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

38-GODSEY
000 
WWUS82 KTAE 091901
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT SUN APR 9 2006

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON AND EVENING FROM
12 PM EDT (11 AM CDT) UNTIL 9 PM EDT (8 PM CDT) DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A
MUCH DRIER AIRMASS. THIS DRY AIRMASS WILL COMBINE WITH WARM
TEMPERATURES ON MONDAY AFTERNOON TO PRODUCE LONG DURATIONS OF LOW
RELATIVE HUMIDITY ACROSS ALL OF NORTH FLORIDA. 

FLZ007-009>019-026>029-034-101230-
/O.UPG.KTAE.FW.A.0048.060410T1600Z-060411T0100Z/
/O.NEW.KTAE.FW.W.0051.060410T1600Z-060411T0100Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
201 PM CDT SUN APR 9 2006 /301 PM EDT SUN APR 9 2006/

...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 9 PM
EDT /8 PM CDT/ MONDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY 
BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 9 PM
EDT /8 PM CDT/ MONDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:25 PM EDT, 44 minutes earlier.

Area forecast discussion, Apr 5, 2:25 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT WED APR 5 2006

.SYNOPSIS...THE AMPLIFIED LONG WAVE PATTERN CONTINUES ACROSS THE
U.S. ONE UPPER LOW HAS MOVED EWD INTO NEVADA. A BIG RIDGE EXTENDS
NWD THROUGH THE GREAT PLAINS. ANOTHER UPPER LOW IS MOVING SEWD
ACROSS SRN NEW ENGLAND. A SURFACE RIDGE EXTENDS FROM THE WRN GREAT
LAKES SWD ACROSS THE OH AND TN VALLEYS INTO THE CENTRAL GULF OF
MEXICO. ONCE AGAIN TODAY, VERY DRY AIR HAS MIXED DOWN TO THE SURFACE
CREATING RED FLAG CONDITIONS.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
SURFACE HIGH PRESSURE WILL MOVE E OF THE AREA BY TOMORROW AND WE
WILL BEGIN TO SEE SOME ONSHORE WINDS. HOWEVER, MODEL SOUNDINGS
CONTINUE TO SHOW A LOW LEVEL LAYER OF VERY DRY AIR THAT WILL LIKELY
RESULT IN ONE MORE DAY OF RED FLAG CONDITIONS. SEE FIRE WX
DISCUSSION BELOW. OUTSIDE OF THIS FIRE WX CONCERN, IT LOOKS LIKE A
COUPLE OF MORE DAYS OF CHAMBER OF COMMERCE WEATHER. HOWEVER, THINGS
ARE STARTING TO COME TOGETHER WITH RESPECT TO THE NEXT FRONTAL
PASSAGE. THE ETA AND GFS ARE IN FAIRLY GOOD AGREEMENT WITH THE
TIMING OF THE FRONT AND WE HAVE BLENDED THE MAV/MET POPS FOR FRI
NIGHT. IT ALSO LOOKS LIKE WE MAY HAVE TO CONTEND WITH THE POTENTIAL
FOR SOME STRONG TO SEVERE STORMS FRI NIGHT INTO SAT. THIS IS
INDICATED IN THE GRIDS, BUT WE WILL HOLD OFF ON INCLUDING THIS
WORDING IN THE ZONES FOR NOW. POPS ARE NOW UP INTO THE CHANCE
CATEGORY FOR FRI NIGHT FOR MOST OF THE AREA, WITH SLIGHT CHANCE POPS
FOR THE VLD AREA AND ERN PORTIONS OF THE FL BIG BEND.

.LONG TERM...SAT THROUGH WED.
12Z MEX POPS ARE NOW UP TO THE 50-70 PERCENT RANGE, CONTINUING THE
UPWARD TREND WEVE BEEN SEEING. FOR THIS REASON, WE WILL NUDGE OUR
POPS UP AS WELL, FOR NOW TO ABOUT 40. THE MID SHIFT CAN RAISE THIS
FURTHER IF THE TREND CONTINUES.

&&

.MARINE...WINDS & SEAS ARE EXPECTED TO REMAIN LOW THROUGH THU NIGHT.
WE ARE NOW FORECASTING EXERCISE CAUTION CONDITIONS FROM FRI NIGHT
INTO SAT, WITH WINDS AND SEAS GRADUALLY SUBSIDING THEREAFTER.

&&

.AVIATION...VFR CONDITIONS FOR THE REMAINDER OF THE DAY. WITH SOME
INCREASE IN LOW LEVEL MOISTURE...WE MAY SEE MVFR VSBY IN FOG AT THE
VLD TAF SITE BY DAYBREAK THURSDAY. OTHERWISE...VFR FOR THURSDAY WITH
SOUTHEAST TO SOUTH WINDS UNDER 10 KT BY AFTERNOON.

&&

.FIRE WEATHER...TODAYS RED FLAG WARNINGS IN FL AND GA ARE EASILY
VERIFYING. MOS DEW POINTS HAVE BEEN WOEFULLY TO HIGH FOR THE LAST
FEW DAYS, AND WE HAVE UNDERCUT THE LOWEST BY SEVERAL DEGREES. THIS
WARRANTS AN UPGRADE TO WARNING FOR OUR FL ZONES. WE WILL ISSUE A
FIRE WEATHER WATCH FOR ALL OF OUR GA ZONES AND GIVE THE MID SHIFT A
CHANCE TO ASSESS THIS ONE MORE TIME BEFORE UPGRADING THERE. THANKS
TO FFC AND JAX FOR COORDINATION ON THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  42 84 52 83 / 00 00 10 10
PANAMA CITY  55 77 62 78 / 00 00 10 10
DOTHAN       47 82 59 82 / 00 00 10 20
ALBANY       47 83 56 84 / 00 00 10 20
VALDOSTA     45 82 52 83 / 00 00 10 10
CROSS CITY   42 81 52 85 / 00 00 10 10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING ALL ZONES TODAY UNTIL 7 PM EDT.
     FIRE WEATHER WATCH ALL ZONES THU AFTERNOON.
FL...RED FLAG WARNING ALL ZONES TODAY UNTIL 9 PM EDT.
     RED FLAG WARNING THURSDAY ALL BUT GULF AND FRANKLIN.

&&

AVIATION...BARRY
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Apr 5, 5:37 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 AM EDT WED APR 5 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-060936-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
537 AM EDT WED APR 5 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. ALTHOUGH...A VERY DRY AIRMASS
IS IN PLACE OVER THE AREA...AND THESE CONDITIONS MAY ENHANCE THE
SPREAD OF ANY WILD FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ON THURSDAY...CONTINUED DRY CONDITIONS WILL BE POSSIBLE OVER
INLAND PARTS OF THE REGION...AND ESPECIALLY OVER NORTH FLORIDA...
THESE CONDITIONS MAY ENHANCE THE SPREAD OF ANY WILD FIRES.
OTHERWISE...THE NEXT CHANCE OF RAIN WILL BE ON SATURDAY...AS A
COLD FRONT WILL MOVE THROUGH THE REGION. THEN HIGH PRESSURE WILL
BUILD IN AGAIN OVER THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:09 PM EDTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more14 hr

Nearby

Red Flag Warnings in Georgia, 2006Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.